Best first steps
Jun 21, 2003
I recently was diagnosed as HIV POS, my first tests revealed undetectable viral load and cd4 0f 600. Six weeks later my viral load was 1500 and mt cd 4 was at 703. Should I try to put off meds as long as possible, or begin them. I have a follow up with my specialist in 3 weeks and want to have a better sense of direction before we proceed. I was researching Proleukin along with natyural herbs to boost the immune system. Thanx
Response from Dr. Pierone
The general recommendations regarding starting therapy are to wait on treatment with CD4 counts above 350 unless there are HIV-related symptoms. Given you excellent numbers - low viral load and high CD4 count, your specialist will probably suggest deferring therapy.
Why not treat right away? The chance of any immediate negative health effects of HIV with your numbers is very low. Additionally, short and long-term side effects of medications at the present time appear to tilt the scales towards watchful waiting.
How to improve immune function with natural means? My friend Joe has an Aunt named Millie and her immune system was faltering, she was tired all the time and got colds whenever she got on a plane. Well, she starting taking Mega-immune booster formula XJ12 and has not had a sniffle in 3 years. Just kidding! Actually, I dont have a clue what might help or not because most of the information available on natural immune boosters is based on testimonials or test-tube observations. Maybe they work, maybe they dont but dont ask me, ask Aunt Millie.
I do have research experience with proleukin, or IL-2 (interleukin-2). This is a molecule naturally produced by white blood cells to fight infection and has been shown to raise CD4 cells. There are ongoing studies to see if the increase in CD4 cells translates into reduction in infections or improved survival. The problems with IL-2 are related to side effects and cost. It is given by injection and most people get flu-like side effects, sometimes quite disabling. It also should best be given in conjunction with HIV medications. So in your situation, the side effects argue strongly against use and given your great numbers, it is not necessary.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Anal Sex With Condom Risk
- Can Hiv Be Transmitted Through Clothing?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.